MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LCS COMPLETE M/B PAT CEM LG; LCS COMPLETE : KNEE PATELLA

DEPUY ORTHOPAEDICS INC US LCS COMPLETE M/B PAT CEM LG; LCS COMPLETE : KNEE PATELLA
Catalog Number 129409760
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Swelling (2091); No Code Available (3191)
Date of Event 02/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.(b)(4).
 
Event or Problem Description
It was reported that the patient presented with a red & swollen left knee due to a fall.The patient has a lcs total knee replacement in that knee and the surgeon suspected either a fractured patella or torn tendon.The surgeon opened the left knee capsule, removed the lcs metal-backed patella, re-drilled the three peg holes, and cemented on a new, size large, all-poly, lcs patella implant.He then reinforced the patella tendon with fiberwire suture, irrigated the wound with copious amounts of saline and irrisept, performed a range of motion exercise, and finally, closed the wound.Because this was a recent traumatic injury, the surgeon did not suspect infection and he did not send joint fluid or tissue specimens to the lab.The patient was generally healthy with few allergies and/or co-morbidities.Doi: 8 years ago; dor: (b)(6) 2019, left knee.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LCS COMPLETE M/B PAT CEM LG
Common Device Name
LCS COMPLETE : KNEE PATELLA
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8400183
Report Number1818910-2019-86737
Device Sequence Number13550463
Product Code JWH
UDI-Device Identifier10603295022732
UDI-Public10603295022732
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number129409760
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight109